Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2015, 6:40 PM CST for Jasper County, Smith County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2015, 6:40 PM CST (00:40 UTC)
- Expired
- Feb 1, 2015, 7:30 PM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
918
WUUS54 KJAN 020040
SVRJAN
MSC061-129-020130-
/O.NEW.KJAN.SV.W.0023.150202T0040Z-150202T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CST SUN FEB 1 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 730 PM CST
* AT 640 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROBERTS TO PINEVILLE TO RALEIGH...AND MOVING EAST AT
60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARLANDVILLE AROUND 645 PM CST.
ROSE HILL AND TURNERVILLE AROUND 700 PM CST.
ORANGE AND PAULDING AROUND 710 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE MONTROSE AND LOUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3202 8966 3212 8947 3223 8938 3222 8891
3202 8892
TIME...MOT...LOC 0040Z 266DEG 52KT 3223 8922 3212 8931
3202 8951
HAIL...1.00IN
WIND...60MPH
$$
DHB1 follow-up statement
193
WWUS54 KJAN 020108
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CST SUN FEB 1 2015
MSC129-020118-
/O.CAN.KJAN.SV.W.0023.000000T0000Z-150202T0130Z/
SMITH MS-
708 PM CST SUN FEB 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3202 8932 3222 8910 3222 8891 3202 8892
TIME...MOT...LOC 0108Z 266DEG 52KT 3226 8874 3215 8883
3205 8903
$$
MSC061-020130-
/O.CON.KJAN.SV.W.0023.000000T0000Z-150202T0130Z/
JASPER MS-
708 PM CST SUN FEB 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JASPER COUNTY UNTIL 730 PM CST...
AT 708 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAVOY TO ORANGE TO PAULDING...AND MOVING EAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
JASPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3202 8932 3222 8910 3222 8891 3202 8892
TIME...MOT...LOC 0108Z 266DEG 52KT 3226 8874 3215 8883
3205 8903
HAIL...1.00IN
WIND...60MPH
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 3:33 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 1, 3:33 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 333 PM CST SUN FEB 1 2015 .DISCUSSION...TONIGHT THROUGH SUNDAY...THE MAIN WEATHER IMPACT THROUGH THE SHORT TERM IS THE COLD FRONT THAT IS CURRENTLY SITUATED FROM NORTHWEST MISSISSIPPI INTO EAST CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE LINE AND AND THIS ACTIVITY WILL MOVE ACROSS THE ARKLAMISS INTO THE EVENING HOURS. DECENT FORCING COMBINED WITH MU CAPES OF AROUND 200-500 J/KG AND 0-6KM SHEAR OF 60KTS WILL ALLOW FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. THE WINDS BECOME MORE UNIDIRECTIONAL AS THE BOUNDARY APPROACHES SO EXPECT THE TORNADO POTENTIAL TO BE VERY LIMITED...WITH THE MAIN CONCERN BEING DAMAGING WIND GUSTS AND POSSIBLY HAIL TO THE SIZE OF QUARTERS WITH STORMS ALONG THE BOUNDARY. A LIMITED RISK FOR STRONG TO SEVERE STORMS IS CURRENTLY IN THE HWO FOR MUCH OF THE AREA THIS AFTERNOON THROUGH MID EVENING. THE BOUNDARY WILL MOVE TO THE EAST OF THE AREA BY LATE EVENING WITH SOME LIGHT POST FRONTAL SHOWERS AND POSSIBLY A FEW FLURRIES IN THE NORTHEAST DURING THE OVERNIGHT HOURS AS COLD AIR ADVECTION INCREASES AND TEMPS DROP. COOL HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY WITH HIGHS ONLY CLIMBING INTO 40S FOR MOST OF THE AREA. A COLD NIGHT IS ON TAP MONDAY NIGHT AS HIGH PRESSURE REMAINS OVER THE AREA AND RADIATIONAL COOLING PREVAILS WITH LOWS FALLING INTO THE MID 20S. LITTLE WILL CHANGE ON TUESDAY WITH HIGH PRESSURE RIDGING CONTINUING TO PREVAIL...BUT THE SURFACE FLOW WILL BEGIN TO TURN AROUND TO THE SOUTH AND TEMPERATURES WILL BE A LITTLE WARMER WITH HIGHS IN THE 50S. BY WEDNESDAY A SHORT WAVE WILL MOVE ACROSS EAST TEXAS INTO LOUISIANA AND CURRENTLY THE GLOBAL MODELS SUGGEST THAT MOISTURE WILL INCREASE OUT AHEAD OF IT WITH SHOWERS POSSIBLE MAINLY SOUTH OF I-20 DURING THE AFTERNOON SPREADING NORTHWARD WEDNESDAY NIGHT. THE ECMWF/GEM ARE FURTHER NORTH THAN THE GFS WITH THE SHORT WAVE AND MOISTURE...SO WILL LEAN TOWARDS THE ECMWF. EXPECT MOST OF THE PRECIPITATION TO MAINLY BE LIGHT WITH THE HEAVIEST ACCUMULATIONS OVER THE SOUTHERN PORTIONS OF THE AREA. THE SHORT WAVE WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT. ON THURSDAY A COLD FRONT WILL DIVE SOUTH ACROSS THE AREA BRINGING WITH IT LIGHT SHOWERS AND MUCH COLDER AIR. THE ECMWF SUGGEST POSSIBLY A MIXED BAG OF SNOW AND RAIN POSSIBLE THURSDAY AFTERNOON/EVENING AS THE UPPER TROUGH MOVES ACROSS THE AREA...BUT WITH THE TIMING OF IT DURING THE AFTERNOON HOURS WILL HOLD OFF ON THAT FOR NOW AND KEEP THE PRECIP LIQUID. HIGH PRESSURE WILL BUILD IN AND PREVAIL FOR THE REMAINDER OF THE PERIOD WITH WARMING TEMPERATURES BY SUNDAY./15/ && .AVIATION...REGIONAL RADARS SHOW A LINE OF SHRA/TSRA ACTIVITY ALONG A STRONG COLD FRONT THAT WL MOVE ACROSS THE AREA THIS AFTN AND EVENING. THE LINE IS EXPECTED TO BY IN VCTY OF GLH BY 21Z AND BE IN VCTY OF HBG BY 04Z MON. WIDESPREAD MVFR AND OCNL IFR RESTRICTIONS DUE TO CIGS AND VSBY CAN BE EXPECTED THIS AFTERNOON AND EVENING. MUCH DRIER AND COLDER AIR WL SURGE INTO THE AREA BEHIND THE FRONT AND MODELS SUGGEST AN EARLIER IMPROVEMENT TO VFR CONDITIONS AREAWIDE BY 10Z. GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT THIS AFTN WL BECOME NWLY WITH FROPA AND REMAIN ABOVE 10KTS THROUGH TONIGHT. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 34 42 26 / 92 70 4 0 MERIDIAN 67 35 46 25 / 96 96 6 0 VICKSBURG 70 34 43 24 / 94 45 2 0 HATTIESBURG 70 38 50 26 / 98 98 4 0 NATCHEZ 69 33 42 26 / 90 58 2 0 GREENVILLE 66 32 40 26 / 98 21 2 0 GREENWOOD 66 31 40 24 / 98 34 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/22
Hazardous weather outlook, Feb 1, 1:01 PM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 101 PM CST SUN FEB 1 2015 ARZ074-075-MSZ018-019-025>039-021915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 101 PM CST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023>026-MSZ040>066-072>074-021915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 101 PM CST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING ALONG A STRONG COLD FRONT AS IT MOVES THROUGH THE AREA. A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS WITH THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 60 MPH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 1, 6:07 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CST SUN FEB 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL RAYMOND 32.26N 90.42W
02/01/2015 E0.50 INCH HINDS MS PUBLIC
REPORTED VIA MPING
&&
DLLocal storm report, Feb 1, 6:11 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CST SUN FEB 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG FARMHAVEN 32.65N 89.81W
02/01/2015 MADISON MS LAW ENFORCEMENT
SEVERAL TREES DOWNED IN THE FARMHAVEN AREA
0525 PM HAIL FARMHAVEN 32.65N 89.81W
02/01/2015 E0.50 INCH MADISON MS LAW ENFORCEMENT
&&
DLLocal storm report, Feb 1, 6:16 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CST SUN FEB 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 2 SE REGANTON 32.12N 90.72W
02/01/2015 CLAIBORNE MS UTILITY COMPANY
UTILITY WIRES DOWNED ALONG FISHER FERRY RD
&&
DLSpecial weather statement, Feb 1, 6:20 PM CST, 20 minutes before
MSZ054-060>063-020120- ADAMS MS-LINCOLN MS-LAWRENCE MS-FRANKLIN MS-COPIAH MS- 620 PM CST SUN FEB 1 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 620 PM CST SUN FEB 1 2015 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM WESSON TO 6 MILES NORTHEAST OF GARDEN CITY AT 620 PM CST...MOVING EAST AT 75 MPH. PEOPLE IN SOUTHEASTERN COPIAH...SOUTHEASTERN FRANKLIN...LAWRENCE... LINCOLN AND SOUTHEASTERN ADAMS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3135 9119 3172 9037 3175 8997 3135 9007 TIME...MOT...LOC 0020Z 264DEG 67KT 3169 9035 3140 9099 DHB
Local storm report, Feb 1, 6:22 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST SUN FEB 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 3 S THOMASTOWN 32.82N 89.68W
02/01/2015 LEAKE MS LAW ENFORCEMENT
TREES DOWNED ALONG THE NATCHEZ TRACE NEAR THOMASTOWN.
0546 PM TSTM WND DMG 2 W MADDEN 32.68N 89.38W
02/01/2015 LEAKE MS LAW ENFORCEMENT
TREES DOWNED IN THE FREETRADE AND MADDEN AREA
&&
DLLocal storm report, Feb 1, 6:26 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST SUN FEB 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 S PEARL RIVER 32.75N 89.25W
02/01/2015 NESHOBA MS LAW ENFORCEMENT
TREES DOWNED IN THE HOPE COMMUNITY.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:01 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 74 min |
| Feb 1, 6:13 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 47 min |
| Feb 1, 6:20 PM CST | Special Weather Statement | JAN | Franklin, Lawrence, Lincoln | 60 min |
| Feb 1, 6:25 PM CST | Severe Thunderstorm Warning | JAN | Newton | 39 min |
| Feb 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.